Although a healthcare provider is usually the person who administers the Zaltrap (ziv-aflibercept) dosage, it is possible for you to receive too much of this drug. However, there have not been any reports of an overdose on Zaltrap at this time. If one does occur, it may cause problems like diarrhea, liver problems, or infections.
Zaltrap® (ziv-aflibercept) is a prescription medication approved to treat adults with colon or rectal cancer that has spread to other areas of the body (known medically as metastatic colorectal cancer). It is used in combination with chemotherapy medicines after certain other drugs have been tried.
As with any medicine, it is possible to use too much Zaltrap. The specific effects of an overdose can vary, depending on a number of factors, including the Zaltrap dosage and whether it was given in combination with any other medications or substances.
Because Zaltrap is normally given as an intravenous (IV) injection by a healthcare provider and in a healthcare setting, an intentional overdose is unlikely to occur. However, there could be instances when too much is given, such as if a dose is miscalculated.
At this time, there have not been any reports of an overdose with Zaltrap; therefore, it is not entirely known what to expect if too much is taken. Doses higher than 7 mg per kg (3.18 mg per lb) every two weeks or 9 mg per kg (4.09 mg per lb) every three weeks have not been studied, and it is unknown whether doses higher than this are safe.
It is reasonable to expect an overdose to cause symptoms similar to the known Zaltrap side effects. In the event of an overdose, the side effects may be more likely to occur, or may be more severe in nature. Some of the possible problems may include but are not limited to:
- A decrease in white blood cells, which could increase the risk for infections
- A decrease in platelets, which could increase the risk for bleeding